Let E be an ordinary elliptic curve over a finite field Fq of q elements. We improve a bound on bilinear additive character sums over points on E, and obtain its analogue for bilinear multiplicative character sums. We apply these bounds to some variants of the sum-product problem on E.
Copyright 2010 Edinburgh Mathematical Society. Published by Cambridge University Press. Article originally published in Proceedings of the Edinburgh Mathematical Society, vol. 53, iss. 1, pp. 1-12. The original article can be found at http://dx.doi.org/10.1017/S0013091508000771